Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 3, 2013, 2:43 AM EST. It took effect at Feb 3, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2013, 2:43 AM EST (07:43 UTC)
- In effect from
- Feb 3, 2013, 12:00 PM EST
- Expired
- Feb 3, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS82 KTBW 030743 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 243 AM EST SUN FEB 3 2013 ...RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM EST TODAY FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH ERC VALUES AT OR ABOVE 35 OVER LEE COUNTY AND 20 FOOT WINDS INCREASING TO 15 MPH OR GREATER OVER CITRUS AND HERNANDO COUNTIES... .A DRY COLD FRONT WILL MOVE SOUTH THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THIS FRONT WILL BRING A REINFORCING SURGE OF COOL DRY AIR TO THE REGION ON A NORTHWEST TO NORTHERLY WIND FLOW WITH LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT EXPECTED. FLZ042-048-065-032300- /O.NEW.KTBW.FW.W.0003.130203T1700Z-130203T2300Z/ CITRUS-HERNANDO-LEE- 243 AM EST SUN FEB 3 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * AFFECTED AREA...CITRUS...HERNANDO...LEE. * WIND...NORTHWEST TO NORTH AT 10 TO 15 MPH WITH A FEW HIGHER GUSTS. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ JCM/RKR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 3, 2:30 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 3, 2:30 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
230 AM EST SUN FEB 3 2013
.SHORT TERM (TODAY - TUESDAY)...
AN AREA OF LOW PRESSURE MOVING OFF THE VA/DE COASTS EARLY THIS
MORNING WILL HELP TO PULL A DRY COLD FRONT SOUTH THROUGH THE
FORECAST AREA TODAY WITH A REINFORCING SURGE OF COOL DRY AIR
MOVING INTO THE REGION ON A NORTHWEST WIND FLOW DURING THE
AFTERNOON. THE FRONT WILL MOVE SOUTH OF THE AREA TONIGHT AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH AS THE UPPER FLOW
BECOMES ZONAL. COOL DRY WEATHER WILL CONTINUE ACROSS THE AREA
TONIGHT AND MONDAY WITH AN SUBTLE INCREASE IN HIGH CLOUDS EXPECTED
FROM THE BAY AREA NORTH ON MONDAY AS THE NEXT UPSTREAM SYSTEM
APPROACHES FROM THE WEST.
DURING MONDAY NIGHT AND TUESDAY SURFACE HIGH PRESSURE WILL SHIFT
SOUTH AND EAST AS A WEAK SHORT WAVE AND WEAK SURFACE LOW MOVES
EASTWARD ALONG A FRONTAL BOUNDARY ACROSS THE NORTHERN GULF COAST.
DRY WEATHER WILL CONTINUE MONDAY NIGHT INTO TUESDAY WITH AN
INCREASE IN MID AND HIGH CLOUDS EXPECTED AS THE AFOREMENTIONED
SYSTEM TO THE NORTH MOVES EASTWARD. TEMPERATURES WILL RUN BELOW
NORMAL THROUGH MONDAY NIGHT WITH OVERNIGHT LOWS RANGING FROM THE
MID AND UPPER 30S OVER THE NATURE COAST WHERE SOME PATCHY FROST
WILL BE POSSIBLE EARLY THIS MORNING AND AGAIN EARLY MONDAY MORNING
TO THE MID AND UPPER 40S CENTRAL AND SOUTH. DAYTIME HIGHS WILL RUN
IN THE UPPER 60S NORTH TO THE LOWER 70S CENTRAL AND SOUTH.
TEMPERATURES WILL MODERATE BACK TO ABOVE NORMAL ON TUESDAY AS THE
FLOW VEERS INTO THE SOUTHEAST AND SOUTH WITH HIGHS CLIMBING INTO
THE MID AND UPPER 70S.
.LONG TERM (TUESDAY NIGHT - SATURDAY)...
NEARLY ZONAL FLOW ALOFT RESIDES ACROSS THE GULF REGION FOR MUCH OF
THE PERIOD AS AN EMBEDDED SHORT WAVE TROUGH MOVES THROUGH IT. THIS
SHORT WAVE TROUGH EXITS OUT OVER THE ATLANTIC BY THE END OF THE
PERIOD AS RIDGING BEGINS TO BUILD OVER THE GULF. A FRONTAL BOUNDARY
SAGS IN ACROSS FL TUE NIGHT/EARLY WED AND STALLS THROUGH THE END OF
THE WEEK. A COUPLE OF WEAK WAVES OF LOW PRESSURE MOVE ALONG THE
FRONT FROM WEST TO EAST IN A RELAXED PRESSURE GRADIENT FIELD. THE
BOUNDARY BEGINS TO WASH OUT FOR THE WEEKEND AS SURFACE HIGH PRESSURE
BUILDS IN OVER THE EASTERN U.S. THE FORECAST IS FOR A SLIGHT CHANCE
OF SHOWERS EACH DAY UNDER PARTLY CLOUDY SKIES WITH ABOVE NORMAL
TEMPERATURES.
&&
.AVIATION...
VFR WITH FEW-SCT CUMULUS AND CIRRUS. NORTH AND NW WINDS...LIGHT
THIS MORNING BUT BECOMING UP TO 10 KTS IN THE AFTERNOON.
&&
.MARINE...
A DRY COLD FRONT WILL MOVE INTO THE NORTHERN WATERS THIS MORNING
THEN THROUGH THE REMAINDER OF THE WATERS DURING THE AFTERNOON WITH
WINDS BECOMING NORTHWEST TO NORTH IN THE 10 TO 15 KNOT RANGE. HIGH
PRESSURE BUILDING IN OVER THE REGION IN THE WAKE OF THE FRONT WILL
QUICKLY VEER WINDS INTO THE NORTHEAST TONIGHT THEN EAST ON MONDAY.
THE HIGH WILL SHIFT SOUTHEAST ON TUESDAY AS WEAK LOW PRESSURE
DEVELOPS ALONG ANOTHER FRONT ACROSS THE NORTHERN GULF COAST WITH A
SOUTHEAST TO SOUTHERLY WIND FLOW EXPECTED. THE WEAK LOW WILL MOVE
ACROSS THE NORTHERN PENINSULA TUESDAY NIGHT AND INTO THE WESTERN
ATLANTIC ON WEDNESDAY WITH A SOUTHWEST FLOW BECOMING WEST IN THE
AFTERNOON AS THE FRONT SINKS SOUTH INTO THE CENTRAL WATERS WHERE
IT WILL STALL OUT. DURING WEDNESDAY NIGHT INTO THURSDAY THE FRONT
WILL LIFT BACK TO THE NORTH SOME AS ANOTHER WEAK AREA OF LOW
PRESSURE DEVELOPS ALONG THE FRONT OVER THE NORTHERN GULF WITH A
SOUTHEAST TO SOUTHERLY WIND FLOW EXPECTED.
&&
.FIRE WEATHER...
A REINFORCING SURGE OF COOL/DRY AIR WILL MOVE INTO THE REGION
TODAY ON A NORTHWEST WIND FLOW AS A DRY COLD FRONT MOVES SOUTH
THROUGH THE FORECAST AREA DURING THE DAY. LONG DURATIONS OF
HUMIDITY VALUES BELOW 35 PERCENT ARE EXPECTED ACROSS THE REGION.
THESE LOW HUMIDITY VALUES COMBINED WITH HIGH ERC VALUES OVER LEE
COUNTY AND WINDS INCREASING TO NEAR 15 MPH OVER CITRUS AND
HERNANDO COUNTIES WILL WARRANT A RED FLAG WARNING ISSUANCE FOR
THESE COUNTIES FOR THE AFTERNOON HOURS...WITH ELEVATED FIRE
WEATHER CONDITIONS EXPECTED ACROSS THE REMAINDER OF THE COUNTIES
IN WEST CENTRAL AND SOUTHWEST FLORIDA WHERE A FIRE DANGER
STATEMENT WILL BE REQUIRED. THE VERY DRY AIR WILL REMAIN OVER THE
REGION ON MONDAY WITH ADDITIONAL RED FLAG/ELEVATED FIRE WEATHER
CONDITIONS A GOOD BET. A SLOW INCREASE IN MOISTURE SHOULD KEEP
HUMIDITY VALUES ABOVE CRITICAL LEVELS THE REMAINDER OF THE WEEK
WITH NO OTHER FIRE WEATHER ISSUES EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 48 69 53 / 0 10 10 10
FMY 74 47 73 53 / 0 10 10 10
GIF 70 46 71 51 / 0 10 10 10
SRQ 70 46 69 47 / 0 10 10 10
BKV 70 34 69 38 / 0 0 10 10
SPG 69 53 68 58 / 0 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR CITRUS-HERNANDO-LEE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Feb 2, 4:06 AM EST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 406 AM EST SAT FEB 2 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-022115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 406 AM EST SAT FEB 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...FIRE WEATHER IMPACT... A VERY DRY AIR MASS TODAY RESULTS IN LONG DURATIONS OF CRITICAL HUMIDITY VALUES WHICH ALONG WITH MARGINALLY HIGH ERC VALUES WILL SUPPORT ELEVATED FIRE WEATHER CONDITIONS ACROSS PINELLAS...POLK...SARASOTA...AND LEE COUNTIES DURING THE AFTERNOON. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THOSE COUNTIES. RESIDENTS AND VISITORS SHOULD USE CARE WITH ANY OPEN OUTDOOR FLAMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...FIRE WEATHER IMPACT... EXTENDED DURATIONS OF LOW HUMIDITY AND SUSTAINED WINDS NEAR 15 MPH ARE EXPECTED OVER PARTS OF THE AREA SUNDAY WITH RED FLAG WARNING CONDITIONS POSSIBLE. THE DRY AIR WILL CONTINUE INTO MONDAY WITH SOME ELEVATED FIRE WEATHER CONDITIONS. RESIDENTS AND VISITORS SHOULD USE CARE WITH ANY OPEN OUTDOOR FLAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.